# SDR CA100830006

- Difficulty date: August 30, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- Make and model: Cessna 172S
- Aircraft time: 4,112 hours
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 2897 · Fuel System Wiring
- Part: Wire
- Condition: Damaged
- Location: Sending Unit
- Part time: 605 hours
- Component: Sending Unit
- Component part number: S38521
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

FUEL CAP ATTACH CHAIN BECAME DISCONNECTED FROM THE TAB ON THE FILLER NECK ALLOWING THE LOOSE END TO FALL INTO THE TANK STILL ATTACHED TO THE CAP.  THE LOOSE END OF THE CHAIN WRAPPED AROUND THE FINE WIRE ON THE FUEL SENDING UNIT. THIS CAUSED THE WIRE TO BECOME DISLODGED WHICH OPENED THE ELECTRICAL CIRCUIT CAUSING AN "EMPTY" READING ON THE FUEL QUANTITY GAUGE AND THE "LOW FUEL ANNUNCIATOR" TO ILLUMINATE.
